Afeditab and Depression
Clinical studies of Afeditab CR and depression have shown that depression is a rare side effect of the medication (occurring in less than 1 percent of people taking the drug). However, it is difficult to determine if Afeditab CR alone causes depression or if other factors contribute to it. If you notice any symptoms of depression while taking Afeditab CR, be sure to talk to your healthcare provider about treatment options.
Afeditab and Depression: An OverviewAfeditab CR® (nifedipine) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension).
Just like any other medicine, there are potential side effects with Afeditab CR. One of these possible side effects is depression.
Afeditab and Depression: How Common Is It?The safety and effectiveness of Afeditab CR has been studied in many people. In these clinical trials, less than 1 percent of people reported depression as one of the drug's side effects.
The challenge with Afeditab CR and depression is that, given how rarely depression is reported with Afeditab CR and how common it is within the general population, it is difficult to tell whether depression is caused by Afeditab CR, other factors, or a combination of both.
Afeditab and Depression: RecommendationsFor people taking Afeditab CR, depression may occur. Therefore, if you notice any possible symptoms of depression while taking Afeditab CR, or if something "just does not seem right," you should talk to your healthcare provider. Your healthcare provider will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another high blood pressure medicine.